What Is Ovarian Hyperstimulation Syndrome?

Shopping Bag

0 item(s) in cart/ total: CA$0    view cart

Ovarian Hyperstimulation Syndrome

Posted by The MAB Team on 7/19/2011 to Health Topics
Sometimes when fertility is unsuccessful you may be given hormone injections or drugs such as HCG to stimulate egg production.

One problem that can be encountered with this is Ovarian Hyperstimulation Syndrome. This occurs when the ovaries overreact and become enlarged with fluid. The fluid can leak into the stomach and chest area, creating complications.

The severity of this syndrome varies from moderate to severe. Generally there is some enlargement after fertility drug treatment. Symptoms should start to present themselves within 10 days of the treatment.

Moderate symptoms include:

➢ Abdominal pain that may come and go
➢ Bloating or increased gas
➢ Nausea
➢ Vomiting
➢ Diarrhea
➢ Tenderness in the pelvic area

Severe Symptoms include:
➢ Rapid weight gain, up to 10lbs in one or two days
➢ Severe nausea and vomiting
➢ Decreased urination
➢ Dark urine
➢ Shortness of breath
➢ Enlarged and tight abdomen
➢ Dizziness

Make sure if you have any of the symptoms listed above that you consultyour doctor. Your doctor will want to monitor your symptoms andtheir duration.

Add Comment